All Journal Entries Journals

5 Dangerous Drug Combinations

Dec 25, 2008 - 13 comments
Tags:

side effects

,

drug interactions

,

warfarin

,

zocor

,

Lipitor

,

Zestril

,

prinivil

,

potassium

,

ginkgo

,

aspirin

,

garlic



I would like to share this news article with the MedHelp community. It describes 5 dangerous drug interactions that need to be avoided. Follow the link to read the types of side effects that can occur:

http://health.usnews.com/articles/health/2008/12/23/5-dangerous-drug-combinations-you-need-to-avoid.html

* Warfarin  and  Simvastatin (Zocor)

* Niacin and either Atorvastatin (Lipitor) or Simvastatin (Zocor)

* Lisinopril (Zestril, Prinivil) and Potassium

* Ginkgo and Aspirin

* Garlic pills and Warfarin

Comments
Post a Comment
599170_tn?1300977493
by Cherie762, Dec 25, 2008
Very interseting..people forget that herbal and ots are meds too..even foods can interact with certain meds..and all women should remember that anitbiotics decrease birth controls effectivness.. thanks for sharing ..I take lipitor and a daily vitamin will discuss with physician.

Avatar_f_tn
by PlateletGal, Dec 25, 2008
I'm glad that you posted this. I'm sure most physicians wouldn't know about this and therefore it is up to the patient to make sure that they aren't taking any deadly combinations of drugs.



365714_tn?1292202708
by MJIthewriter, Dec 25, 2008
Reminds me of something I heard somewhere that many people are taking dangerous, I mean potentially deadly combinations without even knowing.

Avatar_f_tn
by VaBreeze, Dec 25, 2008
Thank you so much for posting this.  My physician always requires a listing of any medications, herbs or supplements I may be taking, in order to insure there are no complications involved.  Should they not inquire, a pharmacist would be unlikely to request as well and one could potentially poison or overdose themselves.  Again, this is very important information and thank you.

Avatar_f_tn
by Vet_Marine_Wife, Dec 27, 2008
Thank you for posting this. My husband just had a severe allergic reaction to a combination of medications.
I truly think that it helps so much to have access to these things prior to consequences.

Thank you for vital information and for sharing it.

Avatar_f_tn
by mommy52, Dec 27, 2008
Thanks for the post. My husband is on Niaspan and Potassium. Will discuss with MD. Do not want another MI. Thanks for sharing the information.

230125_tn?1193369457
by Michael J. McWilliams, M.D.Blank, Dec 28, 2008
These are drug combinations that should be monitored....not avoided.  They are actually very commonly used together and safe when used in the appropriate setting.  Ginkgo and garlic are not drugs, they are supplements.  I am not aware of any peer reviewed medical data or guidelines that recommend their use.  

717038_tn?1231731244
by Georgia25, Dec 28, 2008
It is so nice that you have taken the time to post this information most of us wouldnt have know the risks involved in mixing them. I have had my own scare mixing prescriptions with herbal suplements and have been instructed to take nothing without clearing it with my Dr.'s or pharmasist first. One never knows the hidden dangers thats for sure so once again my hats off to you for taking the time to help out like this!!!!

547913_tn?1317359267
by jimi1822, Dec 28, 2008
Thank You Dr Tanase,

                          For posting this information You should always check with your Dr whether it be Eastern
                          Western, or Holistic and let them all know what vitamins, otc meds, prescription meds,
                          herbs, because they can have interactions and should be monitored thank you again for
                          taking the time and effort to post :o)

Avatar_n_tn
by number_seven, Dec 29, 2008
i take this med. plus more for diabetics and take med's for adult adhd. also take procardia,  the lisinopril you listed as can cause problems, in total i take 12 different kinds of meds. i dont think i need half of em.

Avatar_f_tn
by NautyOne, Jan 07, 2009
Leave it to the M.D. to nitpick the DC..........I thought that went out in the 90's.......:-))~~

Thanks Dr. Tanase !!


NautyOne............

720068_tn?1234114791
by paloma88, Jan 28, 2009
I THANK YOU FOR THIS INFORMATIOM! I AM GOING TO PASS IT ON TO MY MOTHER. SHE IS GOING TO HAVE KNEE REPLACEMENT IN 2 MONTHS.

Avatar_n_tn
by mai7, Jan 15, 2014
I have been on Lisinopril, Amlodipine, and aspirin for over 7 yrs. now. My Dr. stated my Cholesterol was high and put me on Simvastatin. After a couple of months my right foot started swelling on top and felt like it was on fire. Another week of taking it I was awaken around 2am my tongue felt as though someone had a hold of it and was trying to twist it out of my mouth. I felt the membrane underneath tear. It was excruciating. I figured it was the Simvastatin. When I stopped taking it  these symptoms gradually went away. I changed Drs. My new Dr. said my Cholesterol was not high but my triglyceride was. Later I was told my Potassium had increased. I understand Lisinopril can cause your Potassium to increase. But I had no problem until I had taken Simvastatin. Years before a Dr. had given me cholesterol to help me to stop smoking. I think that's what this Dr. did. Be careful of your Drs. Ask questions and do your own research.

Post a Comment